Alert archive / California / Frost Advisories in 2009

Frost Advisory 5, NWS Eureka, CA

March 11, 2009

NWS Eureka, CA issued this frost advisory at Mar 11, 2009, 3:04 PM PDT. It took effect at Mar 12, 2009, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2009, 3:04 PM PDT (22:04 UTC)
In effect from
Mar 12, 2009, 2:00 AM PDT
Expired
Mar 12, 2009, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 112204
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PDT WED MAR 11 2009

CAZ001-002-121600-
/O.NEW.KEKA.FR.Y.0005.090312T0900Z-090312T1600Z/
REDWOOD COAST-MENDOCINO COAST-
304 PM PDT WED MAR 11 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. 

TEMPERATURES WILL DROP INTO THE LOW TO MID 30S ALONG THE COAST
EARLY THURSDAY MORNING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS.
AREAS OF FROST WILL PERSIST IN LOW LYING AREAS AND MAY HARM
SENSITIVE EARLY SPRING VEGETATION DURING THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LERMAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 3:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Mar 11, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT WED MAR 11 2009

.SYNOPSIS...HIGH PRESSURE WILL BRING WARMER DAYTIME TEMPERATURES AND
DRIER WEATHER TO THE REGION THROUGH FRIDAY...ACCOMPANIED BY COOL AND
CRISP NIGHTS AND MORNINGS.

&&

.DISCUSSION...RIDGING WILL BUILD OVER THE WEST COAST OVER THE NEXT
24 HOURS AND BRING CONTINUED FAIR CONDITIONS AND WARMER TEMPERATURES
THROUGH THURSDAY.  OBS SHOW INCREASED DEW POINTS COMPARED TO 24
HOURS AGO...AND LOW TEMPS TONIGHT SHOULD BE A FEW DEGREES WARMER
THAN LAST NIGHT.  HOWEVER...TEMPS SHOULD STILL FALL BELOW 36 DEGREES
IN MOST PLACES ALONG THE COASTAL AREAS...AND WILL ISSUE A FROST
ADVISORY AGAIN FOR THE REDWOOD AND MENDOCINO COASTS FOR TONIGHT.

A SHORTWAVE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST ON
SATURDAY.  RAINFALL FROM THIS SYSTEM WILL BE MAINLY CONFINED TO
NORTHERN SECTIONS OF THE CWA WITH ONLY A FEW HUNDREDTHS EXPECTED IN
SOUTHERN MENDOCINO COUNTY.  A STATIONARY BOUNDARY WILL SET UP OVER
THE PACIFIC NORTHWEST EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF RAIN
OVER DEL NORTE COUNTY.  GFS/DGEX GUIDANCE BRINGS IN A TROUGH AROUND
THE MIDDLE OF NEXT WEEK...ALTHOUGH THE ECMWF IS SLOWER.  HAVE KEPT
POPS NEAR CLIMATOLOGICAL VALUES FOR NEXT WEDNESDAY. KL

&&

.AVIATION...A DRY AND COOL AIRMASS CONTINUES WITH OVERNIGHT VARIBLE
AND LIGHT WINDS.  THEREFORE...VFR CONTINUES ANOTHER NIGHT.  EVEN
WITH SOME WARMING...BRIEF EARLY MORNING FROST IS POSSIBLE AT THE TAF
SITES AS LOWS DROP INTO THE LOW TO MIDS 30S.

&&

.MARINE...HIGH PRESSURE BUILDING INTO THE NE PAC WILL COMBINE WITH
LOW PRESSURE OVER THE GREAT BASIN...SO THAT AN INVERTED TROUGH OF
LOW PRESSURE DEVELOPS ALONG THE CA COAST. THIS WILL MAINTAIN
MODERATE NORTH WINDS OVER THE OUTER WATERS THROUGH THU...WITH LIGHT
WINDS OVER THE NEARSHORE WATERS. THE TROUGH WILL WEAKEN BY THIS
WEEKEND AS A COLD FRONT PUSHES TOWARDS THE NE PAC ALLOWING WINDS AND
SEAS TO SUBSIDE LATE IN THE WEEK. A BUILDING NW SWELL WILL PUSH INTO
THE WATERS OVER THE WEEKEND...RISING TO NEAR 11 FT ON SATURDAY. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FOR CAZ001-002 TONIGHT.
SMALL CRAFT ADVISORY FOR WINDS AND SEAS PT ST GEORGES TO PT ARENA
FROM 10-60 NM OUT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 10:06 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1006 AM PDT WED MAR 11 2009

CAZ001-002-121200-
REDWOOD COAST-MENDOCINO COAST-
1006 AM PDT WED MAR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.